MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A visual evaluation of the returned device found that the stent was slightly bent in the middle and it presents scratches/damages in different locations.The proximal tip is torn.Based on the product analysis, most likely some procedural / anatomical factors were encountered during the procedure which may have limited the overall performance of the device.A device under tortuous conditions, severe stricture due to patient anatomy.Continued effort to advance the device would cause damages to the stent.Most likely an additional device was used for retrieve the stent, this additional device could have contributed with the scratches/damages found on the device including the proximal tip torn.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A lot history search was performed and found one other complaint against lot number 19041763 for a similar issue from a different customer.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct of a patient on (b)(6) 2017.According to the complainant, during the procedure, difficulty was experienced when they attempted to advance the advanix biliary stent into the patient's stricture site.The procedure was not completed due to this event.There were no patient complications reported, and the patient's condition at the conclusion of the procedure was reported to be 'good'.This event has been deemed a reportable event based on the investigation results; stent broken.

Brand Name
ADVANIX¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6554899
Report Number3005099803-2017-01353
Device Sequence Number557822
Product Code FGE
UDI-Device Identifier08714729786948
UDI-Public(01)08714729786948(17)20180331(10)19041763
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberM00533030
Device Catalogue Number3303
Device Lot Number19041763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2017
Initial Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1